-THIS IS HIV IS IT NOT???have i seroconverted -please assist- have wierd spots on both sides of legs now disappearing
Hello Dr. Bob, Have i just seroconverted? High Risk encounter vaginal intercourse (no condom) twice for 2 hours with girl who admitted to sleeping with over 100 guys. Plus girl is prone to blackouts and drug use. I started combivir PEP regimen for 28 days 72 hours after last exposure. ER gave me zithromax to treat some std and they gave me some shot in my rear end. One day later, i presented aids looking (wierd looking almost like baby ks lesions) -like on and above left and right ankles and on the my feet continuing up my leg (like about 10 right next to each other), itching very much. both on right and left legs. now after taking combivir 5 days the marks have started to fade a bit. If this is not hiv, what other STD could cause this??? the day after the encounter my penis burned. my legs were sooo fatigued i could not move them for a good 3 days (they felt very heavy- i could barely stand or walk on them). and my lymph nodes swollen behind my armpits. I have also some weird acne like rash on both sides of chest and wierd markings on back. I feel soo guilty and stupid- i dont know how i will be ever able to look my parents in the face if i got something. I need to get some closure and dont have health insurance- so i dont know where to test out- do i need a rna pcr, or dna pcr, or just a standard hiv antibody test. Please advise - I really am at a loss. Thank you -I am grateful.
Stupid Moron from Ohio
Hello Stupid Moron from Ohio,
Unprotected sex does place you at some degree of risk for STDs, including HIV. Consequently, I agree, this certainly was not a wise decision! However, your fears that you have seroconverted are unwarranted. The symptoms associated with HIV acute retroviral syndrome (ARS) take weeks to appear, not days. I cannot diagnose the cause of your "weird looking almost like baby KS lesions" over the Internet. However, I can tell you they are not HIV related and certainly not KS! I believe you correctly identified your biggest problem when you wrote: "I feel sooo guilty and stupid . . . ." My advice to anyone who has had an HIV exposure significant enough to warrant a course of PEP is that they be followed by an HIV specialist. That specialist will document the actual degree of risk; optimize the PEP regimen as needed; evaluate and manage all PEP-related side effects and toxicities; evaluate and manage any intercurrent symptoms (such as your "baby ks" or lymph node swelling); and finally arrange for and interpret post-PEP HIV testing. Since you don't have insurance, I'd suggest you level with your parents. Hopefully they will help with medical costs and also provide support (once they're finished yelling at you!). The post-PEP guidelines suggest you get HIV-antibody tested at the three- and six-month marks (from date of exposure). I'd also suggest you spend some time reviewing the wealth of information on this site, in the archives and on the related links. You should find the testimonials and information both enlightening and encouraging. You'll also find out you're not the only one who has had this type of lapse in judgment. It's a scientific fact that the higher powers gave men both a brain and penis, but only enough blood to run one at a time.